Alert archive / Texas / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 77, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this severe thunderstorm warning at Apr 27, 2000, 9:08 PM CDT for Terrell County, Texas. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Apr 27, 2000, 9:08 PM CDT (02:08 UTC)
- Expired
- Apr 27, 2000, 10:00 PM CDT
- In force
- 52 min
- Issued by
- NWS Midland/Odessa, TX
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Terrell County, TX
The radar
The San Angelo radar (KSJT), 148 km from the middle of the area, began a volume at 02:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Del Rio, TX (KDRT), launched 00:00Z, 2.1 hours before the alert went out and 158 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1425 J/kg
- Mixed-layer CIN
- -105 J/kg
- Mixed-layer LCL
- 2467 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- -19 m²/s²
- 0-3 km storm-relative helicity
- 40 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KMAF 280209 SVRMAF TXC443-280300- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 908 PM CDT THU APR 27 2000 THE MIDLAND-ODESSA NATIONAL WEATHER SERVICE OFFICE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHEASTERN TERRELL COUNTY IN TEXAS * UNTIL 1000 PM CDT * AT 906 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A SEVERE THUNDERSTORM OVER NORTHEASTERN TERRELL COUNTY...5 MILES SOUTH SOUTHEAST OF SHEFFIELD MOVING SOUTHEAST AT 20 MPH. HAIL TO THE SIZE OF DIMES AND WIND GUSTS TO 60 MPH CAN BE EXPECTED IN THE WARNED AREA. A SEVERE THUNDERSTORM WARNING MEANS THAT SEVERE THUNDERSTORMS ARE OCCURRING OR IMMINENT. SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 57 MPH...HAILSTONES THE SIZE OF DIMES OR LARGER...OR BOTH. LAT...LON 3049 10194 3036 10179 3066 10138 3084 10158
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 27, 2:30 PM CDT, 6 hours 38 minutes earlier.
Area forecast discussion, Apr 27, 2:30 PM CDT, 6 hours 38 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 230 PM CDT THU APR 27 2000 19Z SFC ANLYS INDICATES COLD FRONT E GDP-CRANE-NW SJT ARC. WDLY SCT SHOWERS/TSTMS CONTINUING DAVIS MOUNTAINS-NRN BREWSTER-SRN PECOS COUNTIES. CU MOVING SWWD ACROSS NRN PERMIAN BASIN AT THIS TIME. BELIEVE CONVECTION THIS EVENING TO BE MAINLY ACROSS SRN PERMIAN BASIN AND MTNS IN VICINITY OF PROGGED LI/S OF MINUS 4-6 AND CAPES APCHG 2000 J/KG. MOST ACTIVITY SHOULD END AROUND MIDNIGHT. FNTL BOUNDARY SWEEPS SW BEYOND FA TONIGHT. LOW LEVEL MOISTURE AXIS TONIGHT PROGGED ACROSS NRN/CENTRAL SECTIONS CORRESPONDS WITH CLOUDINESS MOVING SWD AT THIS TIME ACROSS E CNTRL NM-TX S PLAINS. THIS CLOUD COVER SHOULD ERODE SOMEWHAT THOUGH AS RUC AND MESO-ETA INDICATE ISENTROPIC DOWNGLIDE THIS EVENING. THUS WILL OPT FOR PARTLY CLOUDY NRN/CENTRAL SECTIONS BUT WILL MONITOR THIS AREA FOR POTENTIAL CONVECTION EARLY THIS EVENING AND WILL MAKE LAST MINUTE ADJUSTMENTS BEFORE ISSUING ZFP. LOW LEVEL SELY FLOW PREVALENT FRI AND PROGS INDICATE DEEPER MOISTURE AXIS ALG MTNS. MID-UPPER LEVEL LIFT APPEARS WEAK FRI AS RIDGE ALF FLATTENS. THUS BELIEVE CONVECTION FRI SHOULD BE CONFINED TO MAINLY MOUNTAIN LOCALES WHERE CONVERGENCE MAXIMIZED. BROAD UPR LEVEL TROF EVOLVES ACROSS INTER-MOUNTAIN REGION INTO WEEKEND. MODELS IN AGREEMENT FOR DEVELOPING ACTIVE DRYLINE SATURDAY ALONG ERN NM/W TX BORDER. OMEGA AND H7-H3 Q VECTOR FIELDS ALONG WITH FAIRLY DECENT LOW LEVEL MOISTURE SUGGEST INCREASE IN SHOWERS/TSTMS ESPECIALLY VICINITY DRYLINE SATURDAY. SFC TROF/DRYLINE PROGGED SLIGHTLY EWD SUNDAY THUS WILL CONTINUE CHANCE FOR CONVECTION AS AVN CLOSES UPR LEVEL LOW OVER NRN NM. MRF/NOGAPS INDICATE UPR LOW OVER SRN ROCKIES INTO EARLY NEXT WEEK. THIS PATTERN REMINISCENT OF LATE APRIL/EARLY MAY 1999 WHEN SVR TSTMS OCCURRED PARTICULARLY NWRN FA. CHANCE POPS WARRANTED EXTENDED PERIOD WITH TEMPERATURES NEAR SEASONAL NORMALS. BF MAF 57/z86/58/87 --23 LSA 56/85/58/85 --23 E41 58/85/58/87 2-12 6R6 60/88/59/90 3112 MRF 53/85/53/85 3323 CNM 55/89/57/91 1123 .MAF... TX...NONE NM...NONE
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 27, 7:36 PM CDT | Flash Flood Warning | MAF | Pecos | 4 hr |
| Apr 27, 7:59 PM CDT | Severe Thunderstorm Warning | MAF | Pecos | 61 min |
| Apr 28, 6:57 PM CDT | Severe Thunderstorm Warning | MAF | Reeves | 63 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.